# SDR 2009FA0000100

- Difficulty date: February 24, 2009
- Submitted: February 24, 2009
- Operation: General aviation
- Aircraft: N181DF
- Make and model: Diamon DA 40
- Aircraft serial: 40382
- Aircraft time: 2,589 hours
- System (JASC): 2435 · Starter-Generator
- Part: Gear
- Condition: Cracked
- Location: Starter Gen
- Part time: 53 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE ATTEMPTING TO START THE ENGINE ON THE GROUND THE ENGINE TURNED OVER SEVERAL TIMES BUT THEN STOPPED. THE STARTER WAS STILL RUNNING AND COULD BE HEARD FROM THE COCKPIT. INVESTIGATION REVEALED THE STARTER BENDIX/GEAR HSG HAD CRACKED AND SEPARATED FROM THE CASTING.
